Alert archive / Maine / Gale Warnings in 2011
Gale Warning 1, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 3, 2011, 2:40 AM EST. It took effect at Jan 3, 2011, 3:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2011, 2:40 AM EST (07:40 UTC)
- In effect from
- Jan 3, 2011, 3:00 AM EST
- Expired
- Jan 3, 2011, 6:59 PM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
182 WHUS71 KGYX 030740 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 240 AM EST MON JAN 3 2011 ANZ151-153-032245- /O.CAN.KGYX.SC.Y.0001.000000T0000Z-110103T2300Z/ /O.NEW.KGYX.SC.Y.0002.110103T0800Z-110104T0600Z/ PENOBSCOT BAY-CASCO BAY- 240 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. * NORTHWEST WINDS WILL INCREASE THIS MORNING IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 30 KNOTS EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-032245- /O.UPG.KGYX.SC.Y.0001.000000T0000Z-110103T2300Z/ /O.NEW.KGYX.GL.W.0001.110103T0800Z-110104T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 240 AM EST MON JAN 3 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * NORTHWEST WINDS WILL INCREASE THIS MORNING IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 35 KNOTS EXPECTED THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
2 follow-up statements
695 WHUS71 KGYX 031651 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1151 AM EST MON JAN 3 2011 ANZ150-152-154-040000- /O.CON.KGYX.GL.W.0001.000000T0000Z-110104T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1151 AM EST MON JAN 3 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * NORTHWEST WINDS WILL INCREASE THIS MORNING IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 40 KNOTS EXPECTED THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-040600- /O.CON.KGYX.SC.Y.0002.000000T0000Z-110104T0600Z/ PENOBSCOT BAY-CASCO BAY- 1151 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * NORTHWEST WINDS WILL INCREASE THIS MORNING IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 30 KNOTS EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
651 WHUS71 KGYX 032359 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 659 PM EST MON JAN 3 2011 ANZ150-152-154-040600- /O.CAN.KGYX.GL.W.0001.000000T0000Z-110104T0000Z/ /O.EXA.KGYX.SC.Y.0002.000000T0000Z-110104T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 659 PM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 30 KNOTS EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-040600- /O.CON.KGYX.SC.Y.0002.000000T0000Z-110104T0600Z/ PENOBSCOT BAY-CASCO BAY- 659 PM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF A COLD FRONT WITH GUSTS UP TO 30 KNOTS EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 2, 9:28 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 2, 9:28 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 928 PM EST SUN JAN 2 2011 .SYNOPSIS... LOW PRESSURE WILL DEVELOP EAST OF MAINE TONIGHT...FOLLOWED BY WEAK HIGH PRESSURE MONDAY. A WEAK CLIPPER TYPE SYSTEM WILL CROSS NEW ENGLAND TUESDAY AFTERNOON THROUGH WEDNESDAY. A STRONGER SYSTEM CROSSES THE GREAT LAKES THURSDAY NIGHT. IT WILL SLOWLY MIGRATE TO THE NEW ENGLAND COAST FRIDAY...BEFORE REMAINING NEARLY STATIONARY IN THE GULF OF MAINE SATURDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... .UPDATE... SHIELD OF MOSTLY RAIN NOW MOVING ACROSS CAPE COD AND THE GULF OF MAINE ALONG A COLD FRONT...AIDED BY A SHORT WAVE PASSING OVER SOUTHERN NEW ENGLAND. MUCH OF THIS ACTIVITY IS MISSING NH AND MAINE...WHICH ARE COVERED WITH STRATUS AND SOME AREAS OF DENSE FOG. RUC AND NAM ARE BRINGING SOME OF THE SHOWERS ONSHORE OVER THE NEXT 3 HOURS OR SO...ESPECIALLY TOWARDS THE MIDCOAST...BEFORE THE WHOLE COMPLEX SHIFTS EAST. QPF AMOUNTS WILL BE LIGHT...WITH RAIN CHANGING TO OR MIXING WITH SNOW AS TEMPERATURES DROP. DRIER AIR WORKING IN FROM THE EAST WILL IMPROVE VISIBILITIES OVER THE NEXT FEW HOURS. && .PREV DISCUSSION... THE CD FNT WILL SLOWLY SLIDE OFF THE COAST THIS EVENING. HOWEVER, MODELS BRING AN AREA OF PRCP N ALONG THE FNT AS A WEAK WAVE OF LOW PRES UNDER AN UPR LVL JET SEGMENT MOVES NE IN THE SW FLOW ALOFT. THIS WILL SPREAD MORE CLOUDS BACK INTO THE FCST AREA ALONG WITH AN AREA OF PRCP THAT WILL MOSTLY IMPACT MORE ERN ZONES WITH LITTLE OR NO IMPACT ON THE MORE WRN ZONES. AS THE PRCP SHIELD MOVES IN COLDER AIR ADVECTS IN FROM THE W CAUSING -RA TO MIX WITH THEN CHANGE TO -SN BEFORE ENDING. QPF AMOUNTS WILL BE MOSTLY LGT... NO MORE THAN 0.20 INCH WITH MAX AMOUNTS ALONG THE MID COAST REGION. SNOWFALL AMOUNTS WILL GENERALLY BE AN INCH OR LESS...IF ANY. THE PRCP ENDS SHORTLY AFTER MIDNIGHT AS DRIER AND COLDER AIR FINALLY INVADES THE REGION ON INCREASING NW WINDS BEHIND THE DEPARTING CD FNT. WINDS MAY ACTUALLY BEGIN TO GUST EVEN BEFORE DAYBREAK. GENERALLY USED THE GFS40 AND A BLEND OF MAV/MET MOS FOR THE NEAR TERM FCST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... A CD NW FLOW WITH GUSTY WINDS WILL PERSIST THRU MONDAY WITH SOME CLOUDINESS AROUND ACROSS THE N AND MT ZONES WHERE SCT -SHSN ARE PSBL MAINLY IN UPSLOPE AREAS. LITTLE OR NO ACCUMULATION EXPECTED. ELSEWHERE THE NW DOWNSLOPE FLOW AND RIDGING ALOFT AND AT THE SFC SHOULD BRING FAIR SKIES ALONG WITH COLDER TEMPS. GENERALLY USED THE GFS40 AND A BLEND OF MAV/MET MOS FOR THE SHORT TERM FCST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... AFTER SURFACE HIGH PRES BRIEFLY NOSES INTO NEW ENGLAND MONDAY NIGHT AND EARLY TUESDAY...CLIPPER TYPE SYSTEM WILL EXIT THE GREAT LAKES REGION...ENTERING NEW ENGLAND TUESDAY AFTERNOON. SCATTERED SNOW SHOWERS WILL CROSS THE REGION TUESDAY NIGHT...WITH A FEW SPOTS POSSIBLY PICKING UP A THIN COATING OF SNOW. AFTER BRIEF AND WEAK RIDGING ON WEDNESDAY...NEXT SYSTEM WILL BEGIN TO APPROACH THE BASE OF A DEEPENING H5 TROUGH ON THURSDAY. SCATTERED SNOW SHOWERS WILL BROADEN INTO A PERIOD OF LIGHT OVERRUNNING SNOWS ON FRIDAY. THE 12Z MODEL SUITE TREATS THIS SYSTEM DIFFERENTLY FROM RUN TO RUN AND MODEL TO MODEL. FOR NOW...THE GFS HAS BACKED OFF A TAD FROM YDA...ALLOWING ELONGATED SURFACE AND UPPER LEVEL TROUGH TO PASS OVER NEW ENGLAND FRIDAY THROUGH SATURDAY...WITH EVEN A PERIOD OF PERSISTENT SNOW SHOWERS POSSIBLE SATURDAY NIGHT. NEVERTHELESS...THIS SCENARIO WOULD ALLOW FOR ENHANCE QPF OVER SW ME AND N CNTRL NH. THE EURO APPEARS TO BE VERY AGGRESSIVE THIS RUN BY DEVELOPING A SURFACE LOW (DOWN TO 971 MB) EAST OF CAPE COD BY SATURDAY. WE ARE STILL 5 DAYS AWAY FROM ANY POTENTIAL IMPACT FROM THIS SYSTEM. EXPECT MODIFICATIONS WITH SEVERAL MODELS RUNS THIS WEEK AS WE FOCUS ON THIS SYSTEM. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH MONDAY/...CONDITIONS WILL LOWER FOR AWHILE THRU THIS EVENING AS AN AREA OF LGT PRCP IMPACTS THE REGION... THOUGH LEB MAY BE A BIT TOO FAR W TO FEEL MUCH EFFECTS FROM A PASSING WAVE ALONG THE DEPARTING CD FNT THAT IS MOVING OFF TO OUR E. EVENTUALLY THE SYSTEM MOVES FAR ENOUGH TO THE E ALLOWING A CD BLUSTERY NW FLOW TO BRING VFR CONDITIONS TO THE TAF SITES LATER TNGT THRU MONDAY. LONG TERM... MAINLY VFR...EXCEPT SOME MVFR TUESDAY AFTN AND WEDNESDAY. IFR CONDS EXPECTED TO DEVELOP BY FRIDAY...WHICH WILL CONT INTO THE WKND. && .MARINE... SHORT TERM /TONIGHT THROUGH MONDAY/...WILL EXTEND THE SCA FOR WINDS /MAINLY GUSTS/ THRU 6 PM MONDAY. IT WILL TAKE SEVERAL HOURS BEFORE THE FNT MOVES FAR ENOUGH TO THE E TNGT TO ALLOW THE GUSTY NW WINDS TO SET UP OVER THE REGION. ONCE THE GUSTY WINDS DEVELOP THEY SHOULD CONT THRU MONDAY AND INTO MONDAY EVENING. SEAS WILL REMAIN BELOW THE 5 FT THRESHOLD FOR AN SCA THOUGH THEY MAY PICK UP A LITTLE OVER THE OUTER MOST WATERS WHERE THE FETCH FROM THE NW WINDS WILL BE THE LONGEST. LONG TERM... GALE FORCE WINDS ARE POSSIBLE BY LATE THIS WEEK...INTO NEXT WKND. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ150>154. && UPDATE...HANES
Hazardous weather outlook, Jan 2, 5:22 AM EST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 522 AM EST SUN JAN 2 2011 MEZ007>009-012>014-018>028-NHZ001>010-031030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD- 522 AM EST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-031030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 522 AM EST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ013-014-031030- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 522 AM EST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:40 AM EST | Small Craft Advisory | GYX | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.